Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed Strep. Pus in tonsils after amoxillin dose, pain persist after ibuprofen. Change in medication required?

I was given a diagnosis of Strep on Monday. Got really nasty pus on my tonsils Tuesday after 2 doses of amoxicillin , and after 4 doses the pus is still there and the pain is still awful even with 800mg of Ibuprofen . Should I get a different antibiotic or am I being impatient. I ve had strep before and it hasn t been this bad. Kysha
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello kysha and welcome to HCM,

If you have taken antibiotics and you still have pus coming out like this from your throat then it is not a good sign. You need to consult an ENT and check these:
1. Complete examination of the throat and tonsils
2. Culture and sensitivity testing of the throat swab and initiation of proper treatment.
3. Starting or considering injectable antibiotics and pain killers for faster and better control of infection
4. Starting anti reflux measures as you are bound to have reflux in the background of such high degree of infection and due to the strong medication
5. If your infection is coming recurrent then you may consider removal of tonsils to prevent the same at a later date
take care and have only warm fluids

Dr Sriram Nathan
Answered: Tue, 20 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor